Alert archive / Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 19, NWS Blacksburg, VA

June 30, 20134 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 30, 2013, 5:13 PM EDT for 4 counties in Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2013, 5:13 PM EDT (21:13 UTC)
Expired
Jun 30, 2013, 11:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Amherst County, VA, Appomattox County, VA, Buckingham County, VA, Campbell County, VA

The radar

The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WGUS51 KRNK 302113
FFWRNK
VAC009-011-029-031-010315-
/O.NEW.KRNK.FF.W.0019.130630T2113Z-130701T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  SOUTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1115 PM EDT SUNDAY

* AT 507 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE 
  ALREADY FALLEN. ANOTHER 1 TO 3 INCHES ARE POSSIBLE WITH A STRONGER 
  THUNDERSTORM MOVING INTO THE CITY OF APPOMATTOX OVER THE NEXT 30 
  MINUTES.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CONCORD...
  BENT CREEK...
  APPOMATTOX...
  STONEWALL...
  AND RIVERVILLE. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE IN THE 
WARNED AREA. IN THE PAST...STATE ROUTE 645 HAS NEAR FALLING RIVER 
HAS FLOODED AND BEEN CLOSED. STATE ROUTE 703 HAS ALSO FLOODED IN THE 
PAST NEAR BUCK CREEK. EXERCISE CAUTION IF DRIVING THROUGH THESE 
LOCATIONS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3726 7871 3721 7884 3723 7896 3742 7906
      3756 7891 3754 7890 3754 7883 3757 7881
      3759 7883 3761 7881 3763 7882 3764 7878
      3757 7865 3737 7862
$$

KM
2 follow-up statements
723 
WGUS71 KRNK 302202
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT SUN JUN 30 2013

VAC009-011-029-031-010315-
/O.CON.KRNK.FF.W.0019.000000T0000Z-130701T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPOMATTOX VA-AMHERST VA-BUCKINGHAM VA-CAMPBELL VA-
602 PM EDT SUN JUN 30 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT SUNDAY
FOR
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
SOUTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...

AT 558 PM EDT...DOPPLER RADAR INDICATED NEARLY STATIONARY 
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RADAR 
ESTIMATES UP TO FOUR INCHES OF RAIN HAS ALREADY FALLEN ACROSS 
SOUTHERN APPOMATTOX COUNTY. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CONCORD...
BENT CREEK...
APPOMATTOX...
STONEWALL...
AND RIVERVILLE. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. IN THE PAST...STATE ROUTE 645 NEAR FALLING RIVER HAS 
FLOODED AND BEEN CLOSED. STATE ROUTE 703 HAS ALSO FLOODED IN THE 
PAST NEAR BUCK CREEK. EXERCISE CAUTION IF DRIVING THROUGH THESE 
LOCATIONS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3726 7871 3721 7884 3723 7896 3742 7906
      3756 7891 3754 7890 3754 7883 3757 7881
      3759 7883 3761 7881 3763 7882 3764 7878
      3757 7865 3737 7862

$$
022 
WGUS71 KRNK 302339
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
739 PM EDT SUN JUN 30 2013

VAC009-011-029-031-302347-
/O.CAN.KRNK.FF.W.0019.000000T0000Z-130701T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPOMATTOX VA-AMHERST VA-BUCKINGHAM VA-CAMPBELL VA-
739 PM EDT SUN JUN 30 2013

...THE FLASH FLOOD WARNING FOR APPOMATTOX...AMHERST...BUCKINGHAM 
AND CAMPBELL COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3726 7871 3721 7884 3723 7896 3742 7906
      3756 7891 3754 7890 3754 7883 3757 7881
      3759 7883 3761 7881 3763 7882 3764 7878
      3757 7865 3737 7862

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:53 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 30, 3:53 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT SUN JUN 30 2013

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL BE SITUATED OVER THE MID MISSISSIPPI
VALLEY THROUGH THE MIDDLE PART OF NEXT WEEK. AN ABUNDANT FLOW OF
DEEP MOISTURE FROM THE ATLANTIC OCEAN WILL CONTINUE ACROSS THE
AREA INTO EARLY WEEK. THE RESULT WILL BE ROUNDS OF SHOWERS AND
STORMS...SOME POTENTIALLY WITH VERY HEAVY RAINFALL.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 330 PM EDT SUNDAY...

SYNOPTIC PATTERN REMAINS HIGHLY AMPLIFIED FOR EARLY SUMMER WITH OH
VALLEY TROUGH AND WESTERN ATLANTIC RIDGE PUTTING CWA INTO A SQUEEZE
PLAY WITH DEEP SOUTHERLY FLOW PERSISTING IN THE NEAR TERM AND
BEYOND. CWA REMAINS ALONG THE WESTERN EDGE OF THE DEEPEST MOISTURE
AS 2-INCH PLUS PWATS EXIST ACROSS THE COASTAL PLAN WHILE 12Z RNK
SOUNDING MUCH LOWER AT 1.21 INCHES AND KGSO 1.63 INCHES. IN
ADDITION A WEAK FRONTAL BOUNDARY EXTENDS NE TO SW ACROSS THE
PIEDMONT WHICH MAY ACT AS A FOCUS FOR HEAVIER RAINFALL. RECENTLY
ISSUED MESOSCALE PRECIP DISCUSSION FROM HPC HIGHLIGHTS THIS
EASTERN EDGE OF CWA FOR HEAVY RAINFALL OVER THE NEXT SEVERAL HOURS
AS BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS CAPABLE OF
PRODUCING 1 TO 3 INCH AMOUNTS IN A FEW HOURS CONTINUE MOVING NNE
FROM THE CENTRAL CAROLINAS INOT SOUTHSIDE AND CENTRAL VA. 3-HR FFG
VALUES ARE FAIRLY HIGH AT THIS TIME RANGING GENRALLY FROM 3 TO 4
INCHES ACROSS THAT AREA SO DECIDED NOT TO ISSUE FLASH FLOOD WATCH
FOR THE EASTERN COUNTIES WITH THIS PACKAGE. THIS VERY WET PATTERN
IS LIKELY TO PERSIST FOR SEVERAL DAYS WITH INCREASING SOIL
SATURATION LIKELY BUT THE TIMING OF INDIVIDUAL BURSTS OF POTENTIAL
FLOOD PRODUCING RAINFALL ACROSS THE MOST SUSCEPTIBLE BASINS HAS
INHERENTLY LOW PREDICTABILITY. EVENING SHIFT MAY NEED TO
REEVALUATE THE EASTERN AREA AFTER CURRENT ROUND OF CONVECTION
PUSHES THROUGH OVER THE NEXT SEVERAL HOURS. EVEN WITHOUT A WATCH
STILL EXPECT TO BE ISSUING A NUMBER OF FLOOD ADVISORIES AND
POSSIBLY EVEN A FEW FLASH FLOOD WARNINGS LATE THIS AFTERNOON
ACROSS OUR EASTERN PIEDMONT COUNTIES AND POSSIBLY OVERNIGHT IF THE
ACTIVITY PERSISTS. SEVERE THREAT APPEARS TO BE FAIRLY LIMITED WITH
NEARLY SATURATED SOUNDINGS BUT WITH SB CAPE NEARING 1500-2000
THIS AFTERNOON AND MODERATELY STRONG SSW FLOW ALOFT CANNOT RULE
SOME SEVERE OR NEAR-SEVERE DOWNBURST WINDS IN A SOME STRONGER
CELLS.

MUGGY LOW TEMPS TO STRUGGLE TO DROP BELOW 70 PIEDMONT WITH MAINLY
60S ELSW.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM EDT SUNDAY...

THE AREA WILL BE IN A PROLONGED PERIOD OF WAVES OF SHOWERS AND
STORMS MOVING ACROSS THE REGION. AN UPPER LOW/TROUGH OVER THE
MISSISSIPPI RIVER VALLEY WILL MAKE A SLOW RETROGRESSION TO NEAR THE
NE/MO BORDER. AN UPPER HIGH IN THE WESTERN ATLANTIC WILL MAKE A SLOW
RETROGRESSION TOWARD THE COAST OF THE CAROLINAS. BETWEEN THE TWO...
A GENEROUS FETCH OF MOISTURE WILL CONTINUE TO STREAM ACROSS THE OUR
REGION ALONG WITH PERIODIC SHORTWAVE TROUGHS THAT WILL HAVE ROUNDED
THE BASE OF THE UPPER TROUGH/LOW. AS BOTH THE UPPER TROUGH/LOW AND
HIGH MOVE WESTWARD...SO WILL THE FOCUS FOR THE BEST COVERAGE AND
HEAVIEST PRECIPITATION. AT SOME POINT DURING THIS SEGMENT IT IS
PROBABLE THAT A FLASH FLOOD OR FLOOD WATCH WILL BE ISSUED. WE WILL
BE MONITORING THE PATTERNS OF HEAVIEST PRECIPITATION THROUGH
MONDAY...AND THE MODEL GUIDANCE FROM MONDAY NIGHT AND ONWARD AS TO
HOW WELL THE HEAVIEST PRECIPITATION IS PROGGED TO LINE UP WITH WHERE
PRECIPITATION MAY HAVE ALREADY OCCURRED BY THAT TIME.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 330 PM EDT SATURDAY...

THE PATTERN OF THE WESTERN ATLANTIC HIGH MOVING WESTWARD WILL
CONTINUE DURING THIS PERIOD OF THE FORECAST. WHILE SHOWERS AND
STORMS ARE STILL FORECAST DURING THIS TIME FRAME...THE FOCUS FOR THE
BEST CHANCES SHIFTS TO THE WESTERN PART OF THE AREA...OR PERHAPS
WEST OF THE WESTERN PORTION OF THE AREA. THE INFLUENCE OF THE
APPROACHING HIGH...AND POTENTIALLY LESS RAINFALL ACROSS A GREATER
PART OF THE REGION WILL YIELD A GRADUAL INCREASE IN TEMPERATURES AS
COMPARED TO THE FAIRLY NEUTRAL CHANGE IN DAILY TEMPERATURES EARLIER
IN THE WEEK.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 145 PM EDT SUNDAY...

EXEPCT GENERALLY POOR FLIGHT CONDITIONS NEXT 24 HR AS SCATTERED TO
NUMERROUS SHOWERS AND CONVECTION PRODUCING BRIEFLY REDUCED
CIGS/VSBYS AT EASTERN TAF SITES WELL INTO THIS EVENING AS VERY
MOIST SSW FLOW CONTINUES ACORSS THE REGION. ACTIVITY A LITTLE MORE
SCATTERED AT WESTERN TAF SITES. SCEXPECT MORE UNIFORM MVFR CIGS
AND VSBYS TO TAKE SHAPE OVERNIGHT ESPCLY ALONG/EAST OF THE BLUE
RIDGE WHERE SHOULD SEE INCREASING SHRA/TSRA LATER TONIGHT. COULD
ALSO SEE CIGS LOWER TO IFR LEVELS ALONG THE BLUE RIDGE LATE GIVEN
DEVELOPING SE FLOW BUT HOLDING JUST ABOVE GIVEN UNCERTAINTY.

MONDAY THROUGH THURSDAY...A STALLED UPPER TROUGH/LOW WILL BE
POSITIONED ACROSS THE MID-MISSISSIPPI AND LOWER OHIO VALLEY.
NUMEROUS SHORTWAVES WILL ROUND THE BASE OF THIS MAIN TROUGH AND
PROGRESS NORTH THROUGH OUR REGION. ALSO...PLENTY OF MOISTURE WILL
STILL BE IN PLACE BY A GENEROUS FLOW FROM OFF THE COAST OF THE
CAROLINAS. THIS COMBINATION WILL KEEP SHOWER AND STORMS IN OUR
FORECAST DURING THIS TIME...WITH PROGRESSIVELY INCREASING CHANCES
OF A BROADER EXPANSE OF SUB-VFR CEILINGS ACROSS THE REGION.

&&

.HYDROLOGY...
AS OF 345 PM EDT SUNDAY...

HPC TOTAL RAINFALL FORECAST OVER THE NEXT FEW DAYS (THROUGH 00Z
WEDNESDAY) RANGES FROM AROUND 1 INCH IN THE FAR WEST TO 3 INCHES
ACROSS THE EASTERN SECTIONS OF THE CWA. DEPENDING ON EXACTLY HOW
THIS RAINFALL IS DISTRIBUTED WITHIN VARIOUS RIVER BASINS WILL
DETERMINE ANY POSSIBLE RIVER FLOOD ISSUES. THE BULK OF THE
PRECIPITATION IS CURRENTLY FORECAST TO FALL IN THE LOWER REACHES
OF THE JAMES...ROANOKE AND DAN RIVER BASINS WHICH GENERALLY DOES
NOT LEAD TO SERIOUS FLOODING ON THOSE RIVERS...ALTHOUGH SHARP
RISES ON SMALLER TRIBUTARIES AND STREAMS MAY BE OCCUR. ENSEMBLE
MODELS USING GFS AND NAEFS SUGGEST ROUGHLY 30 PERCENT CHANCE OF
ACTION STAGE LEVELS ALONG THE LOWER DAN FROM DANVILLE TO SOUTH
BOSTON BY MID- WEEK IF THE RAINFALL OCCURS AS CURRENTLY FORECAST.
THERE IS CONSIDERABLE VARIATION AMONG THE QPF ENSEMBLE FORECASTS
SO THAT CONFIDENCE IS FAIRLY LOW. FLASH FLOOD THREAT MAY ALSO
DEVELOP FOR SMALLER BASINS AT SOME PPINT WITHIN THE NEXT FEW DAYS
AS SOILS BECOME SATURATED BY REPEATED HEAVY RAINFALL.

&&

.CLIMATE...
PRELIMINARY JUNE RAINFALL NUMBERS ALREADY SHOW 4TH WETTEST JUNE
SINCE 1952 HERE AT NWS OFFICE COOP SITE WITH 7.37 INCHES SO FAR.
DANVILLE WITH 5.79 INCHES RIGHT AT 10TH PLACE (RECORDS BACK TO
1948). ROANOKE AND LYNCHBURG WITH SOMEWHAT LOWER JUNE AMOUNTS SO
FAR AND A MUCH LONGER CLIMATE PERIOD OF RECORD NOT IN TOP 10.
BLUEFIELD ALSO DRIER AND NOT NEAR TOP TEN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS/JH
NEAR TERM...PC
SHORT TERM...DS
LONG TERM...DS
AVIATION...DS/JH/WP
HYDROLOGY...PC
CLIMATE...PC
Hazardous weather outlook, Jun 30, 4:06 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 AM EDT SUN JUN 30 2013

NCZ001>006-018>020-VAZ012>020-022>024-032>035-043>047-058-059-010815-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
406 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

BANDS OF SHOWERS AND THUNDERSTORMS COULD RESULT IN PERIODS OF VERY
HEAVY RAINFALL TODAY...WITH MORE WIDESPREAD HEAVIER SHOWERS
POSSIBLE LATER TONIGHT. THIS MAY BE ENOUGH TO PRODUCE LOCALIZED
FLOODING. STRONG WINDS MAY ALSO OCCUR WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL PERSIST INTO EARLY NEXT WEEK WITH
ROUNDS OF HEAVIER RAINFALL LIKELY ESPECIALLY DURING THE AFTERNOON
AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>011-WVZ042>045-010815-
TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER-
406 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATER MONDAY
INTO THE MIDDLE OF NEXT WEEK. THIS MAY RESULT IN PERIODS OF VERY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 30, 2:19 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
219 PM EDT SUN JUN 30 2013

VAZ035-045>047-301900-
BUCKINGHAM VA-APPOMATTOX VA-AMHERST VA-CAMPBELL VA-
219 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
  APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 300 PM EDT

* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BENT CREEK TO
  CONCORD...MOVING TO THE NORTHEAST AT 15 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
  STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  CONCORD...
  BENT CREEK...
  APPOMATTOX...
  RUSTBURG...
  AND STONEWALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3738 7872 3724 7895 3715 7927 3761 7894
      3755 7890 3754 7883 3764 7881 3763 7872
      3770 7869 3768 7866 3769 7864 3772 7865
      3776 7861 3776 7850 3780 7849 3776 7847
      3774 7843
TIME...MOT...LOC 1817Z 231DEG 14KT 3755 7882 3736 7901
Special weather statement, Jun 30, 3:10 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EDT SUN JUN 30 2013

VAZ059-301945-
CHARLOTTE VA-
310 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 345 PM EDT

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR DRAKES BRANCH...MOVING TO THE NORTHEAST
  AT 20 MPH.

* PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  KEYSVILLE...
  CHARLOTTE COURT HOUSE...
  ABILENE...
  AND DRAKES BRANCH.

LAT...LON 3700 7847 3692 7859 3699 7870 3714 7859
      3715 7855 3712 7851 3709 7848 3709 7846
      3708 7845
TIME...MOT...LOC 1907Z 222DEG 15KT 3700 7861

KM
Special weather statement, Jun 30, 3:13 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT SUN JUN 30 2013

VAZ046-047-302015-
BUCKINGHAM VA-APPOMATTOX VA-
313 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
  NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...

* UNTIL 415 PM EDT

* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR OAKVILLE...MOVING TO THE NORTHEAST AT 20
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  BENT CREEK...
  OAKVILLE...
  TOWER HILL...
  CENTENARY...
  AND TOGA.

LAT...LON 3743 7859 3738 7882 3748 7892 3754 7885
      3754 7883 3764 7875 3764 7871 3766 7872
      3770 7868 3768 7866 3769 7864 3772 7865
      3776 7861 3776 7850 3780 7849 3775 7845
      3771 7829
TIME...MOT...LOC 1911Z 228DEG 17KT 3746 7882

KM
Special weather statement, Jun 30, 4:07 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT SUN JUN 30 2013

VAZ047-302030-
BUCKINGHAM VA-
407 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...

* UNTIL 430 PM EDT

* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR GUINEA MILLS...MOVING TO THE NORTHEAST
  AT 25 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GOLD HILL...
  AND NEW CANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3764 7825 3741 7842 3744 7848 3746 7849
      3772 7835 3772 7833 3771 7830 3769 7827
      3769 7824
TIME...MOT...LOC 2005Z 209DEG 21KT 3746 7840

KM
Local storm report, Jun 30, 4:19 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             4 ESE CHARLOTTE COURT H 37.02N 78.57W
06/30/2013  E0.50 INCH       CHARLOTTE          VA   PUBLIC

            DIME SIZE HAIL

&&

MBS
Special weather statement, Jun 30, 4:34 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT SUN JUN 30 2013

VAZ046-047-302130-
BUCKINGHAM VA-APPOMATTOX VA-
434 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
  APPOMATTOX COUNTY IN CENTRAL VIRGINIA...

* UNTIL 530 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  HEAVY RAIN NEAR APPOMATTOX...MOVING TO THE NORTHEAST AT 15 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS RAINFALL. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 1 TO 2 INCHES OF
  RAIN MAY FALL IN 30 MINUTES.

* LOCATIONS IMPACTED INCLUDE...
  APPOMATTOX...
  OAKVILLE...
  SPOUT SPRING...
  EVERGREEN...
  AND TOWER HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3739 7858 3740 7859 3738 7860 3723 7886
      3730 7895 3735 7897 3756 7874 3740 7856
TIME...MOT...LOC 2030Z 236DEG 12KT 3733 7885

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:22 PM EDTSpecial Weather StatementRNKBedford53 min
Jun 29, 10:28 PM EDTSpecial Weather StatementRNKAmherst, Bedford62 min
Jun 29, 10:47 PM EDTSpecial Weather StatementRNKCarroll73 min
Jun 29, 11:10 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Patrick3 hr
Jun 30, 5:25 AM EDTSpecial Weather StatementRNKAppomattox65 min
Jun 30, 2:19 PM EDTSpecial Weather StatementRNKAppomattox, Campbell41 min
Jun 30, 2:45 PM EDTAreal Flood AdvisoryRNKAppomattox, Buckingham3 hr
Jun 30, 3:10 PM EDTSpecial Weather StatementRNKCharlotte35 min
Jun 30, 3:13 PM EDTSpecial Weather StatementRNKBuckingham62 min
Jun 30, 3:34 PM EDTSevere Thunderstorm WarningRNKCharlotte56 min
Jun 30, 4:07 PM EDTSpecial Weather StatementRNKCumberland23 min
Jun 30, 4:34 PM EDTSpecial Weather StatementRNKAppomattox56 min
Jun 30, 4:55 PM EDTAreal Flood AdvisoryRNKAppomattox, Campbell3 hr
Jun 30, 5:20 PM EDTFlash Flood WarningRNKAmherst, Appomattox, Buckingham, Campbell6 hr
Jun 30, 6:48 PM EDTSpecial Weather StatementRNKFloyd27 min
Jun 30, 6:59 PM EDTSpecial Weather StatementRNKCity of Buena Vista31 min
Jun 30, 7:28 PM EDTSpecial Weather StatementRNKCity of Galax32 min
Jun 30, 7:32 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax43 min

Nearby

Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.